PMR strength

Posted by alan bruce @alanbruce, Dec 29, 2018

I was at 2mg for 6 weeks of prednisone and decided go down to 1 1/2 and after 2 weeks I started to have pain in my shoulders. Will 1/2 a mg make a that sort of difference. I have been on prednisone for 18 months and have gone up and down before… Any recommendation on what to increase the predisone to.

Liked by Dee

I can relate. I loved it when I stood beneath an arbor in Chile and picked a Malbec grape just over my head. I is my favourite red wine. 🙂

REPLY

Yes half a mg can make a lot of difference ……my instructions are to take one more if necessary and always been told not to make big jumps either way …..but as I have stressed before we are all different and that's why we have a Rheumatologist to study the way we as individuals work ……but I stress you take advise from the people that know better about this disease….You of course always ask WHY……Beryl

REPLY
@noosat1

I can relate. I loved it when I stood beneath an arbor in Chile and picked a Malbec grape just over my head. I is my favourite red wine. 🙂

Jump to this post

Nice memories…….Beryl

REPLY

I am presently taking daily, in split dosage, 7.5mg. I am carefully monitoring myself, but have to say to myself, "every pain in your body is not necessarily caused by PMR." I do have osteoarthritis in my lower back/hips and somewhat in my hands. I had a restless night last night, my tendency was to think caused by PMR. However, it could have been that I had a very lazy afternoon reading for hours, and was already rested. So will continue on the usual dosage, not "up" it.

REPLY
@noosat1

I am presently taking daily, in split dosage, 7.5mg. I am carefully monitoring myself, but have to say to myself, "every pain in your body is not necessarily caused by PMR." I do have osteoarthritis in my lower back/hips and somewhat in my hands. I had a restless night last night, my tendency was to think caused by PMR. However, it could have been that I had a very lazy afternoon reading for hours, and was already rested. So will continue on the usual dosage, not "up" it.

Jump to this post

HiNoosat1 this,is Beryl……I have the same things as you …..I know we are all different and this may not work for but if I hurt in the way you describe and I take an over the counter drug it will not take the pain of the PMR away …..this may or may not help you but I thought I would say it in case you found it helpful……Beryl

REPLY
@rolandhp

Hi my name is Roland I have not been replying for some times now, but keep reading the PMR issues. Yes I have had PMR now for 20 months. I started with 20mg & went down to 5mg in 12 months. Then slowly down to 2-1/2mg for a couple of months I thought I was doing pretty good with that, then I noticed that the discomfort increased both wrist & fingers then my neck & shoulders I had to go back up to 5mg. Sounds familiar doesn't it, all typical with PMR patient's. I still work out at the gym 4 days a week & 2 days ago 6 hours on the shovel (snow removal). Yes I feel it but try to keep my mind off of it & that seems to work. John is as a good mentor he has done a lot of research on the auto immune disease he is the pro on it. Doctors cannot help you much with PMR & the dose of prednisone to take. MY Dr. says only the patient knows how much pain he or she can tolerate before upping or decreasing the dosage. Not much help I know but PMR has a mind of it's own it will leave you body when it feels like it. Hang in there it will get better.

Jump to this post

Good advice Roland. I find since I have reduced to 7.5mg, split dosage, that I fell discomfit in my legs in early hours of morning. However, to me it is not pain whereas to someone else it may be. I just "zone out" until I go back to sleep for a few hours. I do not want the ill effects of the prednisone. I am, somewhat impatiently, looking forward to reducing the dosage.

REPLY
@noosat1

Good advice Roland. I find since I have reduced to 7.5mg, split dosage, that I fell discomfit in my legs in early hours of morning. However, to me it is not pain whereas to someone else it may be. I just "zone out" until I go back to sleep for a few hours. I do not want the ill effects of the prednisone. I am, somewhat impatiently, looking forward to reducing the dosage.

Jump to this post

Well noosat no-one really enjoys taking any type of medication but lets face it we need medication to enjoy some quality of life. Prednisone at a low dose is not to bad yes there could be side effects but overall is isn't to bad. Yes try reducing at a slow rate & if it doesn't work up it. As I had said on one of my replies keep active it helps take your mind off the discomforting pain.

REPLY
@noosat1

Good advice Roland. I find since I have reduced to 7.5mg, split dosage, that I fell discomfit in my legs in early hours of morning. However, to me it is not pain whereas to someone else it may be. I just "zone out" until I go back to sleep for a few hours. I do not want the ill effects of the prednisone. I am, somewhat impatiently, looking forward to reducing the dosage.

Jump to this post

I have found that using any pain medication stopping or reducing may cause leg cramps. I had to quit pain meds. I could take the leg pain while I waited for refill. I don't wa not nt this pain
Just me. I know most NEED the pain meds. I am trying treadmill and healthy diet. Again, just me.

REPLY
@johnbishop

That's good news. Thanks for the update @noosat1!

Jump to this post

Hi John, Went to MD yesterday. I had been on 7.5mg (self imposed) for one week. My SED rate has gone from 57 to 26. Advice was to stay at this level for at least another week, preferably 2 weeks befoe trying to lessen dosage. He was pleased with SED, but wants it to go below 20. When trying to drop dosage, If I feel pain to go back up again. Cheers, hope you are well.

REPLY
@noosat1

Hi John, Went to MD yesterday. I had been on 7.5mg (self imposed) for one week. My SED rate has gone from 57 to 26. Advice was to stay at this level for at least another week, preferably 2 weeks befoe trying to lessen dosage. He was pleased with SED, but wants it to go below 20. When trying to drop dosage, If I feel pain to go back up again. Cheers, hope you are well.

Jump to this post

Very good to hear that you are dong well…..do as you are told and don't get too impatient …….Beryl

REPLY
@noosat1

Hi John, Went to MD yesterday. I had been on 7.5mg (self imposed) for one week. My SED rate has gone from 57 to 26. Advice was to stay at this level for at least another week, preferably 2 weeks befoe trying to lessen dosage. He was pleased with SED, but wants it to go below 20. When trying to drop dosage, If I feel pain to go back up again. Cheers, hope you are well.

Jump to this post

@noosat1, I'm with @beryl. Glad to hear you are doing well. Patience is important ☺ Keep it up!

REPLY
@johnbishop

@noosat1, I'm with @beryl. Glad to hear you are doing well. Patience is important ☺ Keep it up!

Jump to this post

Thanks so much for all the encouragment

REPLY
@johnbishop

@noosat1, I'm with @beryl. Glad to hear you are doing well. Patience is important ☺ Keep it up!

Jump to this post

Forgot to add, M.D. thinks it a very good Idea to join gym. He knows they have special classes to help with flexibility and strength for people with physical problems. He said that I should not think of trying treadmill until my muscles have recovered some of the initial strength. Although he practices "family medicine," his specialities are sport medicine and pain management. I started going to him over 15 years ago because of shoulder overuse pain. He starts with good diet and exercise. I asked him about going to a rheumatologist. He said he would recommend one if that is what I want to do, but that he does have patients with PMR. I'm staying with him at this time.

REPLY
Please login or register to post a reply.